Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Can edema of ankles and feet caused by norvsac be reduced by lsix?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11953 Questions
does edema of ankles and feet caused by norvasc can be reduced or cured by lsix 20 mg once a day.
Posted Fri, 6 Dec 2013 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: the lasix would not relieve the swelling Detailed Answer: Hi, thanks for using healthcare magic Norvasc belongs to the family of medications called calcium channel blockers. One of the most common side effects of this class of drugs is swelling of the lower limbs. Edema (build of fluid in the certain tissues) due to norvasc and similar medication is not like fluid retention where the body is retaining or keeping fluid. It actually does not respond to diuretics such as lasix. This is because the swelling is not because the body is collecting extra fluid but there is actually a shift of fluid from one body compartment (inside the blood vessels) into the surrounding tissues. It would not respond to your use of lasix. The treatment option are : (1) lowering the dose of medication (2) changing to another type of calcium channel blocker that would not cause this side effect (3)adding another type of anti hypertensive that would reduce the pressure in the veins and reduce fluid being pushed from the veins to the surrounding tissues (eg micardis, ramipril, atacand, diovan, enalapril,lisinopril) I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Follow-up: Can edema of ankles and feet caused by norvsac be reduced by lsix? 3 hours later
i am taking simvastatin 20mg at night cholestrol, metoprolol 25mg (1/2am & 1/2pm) BP, lisinopril 20mg twice daily BP, norvasc 10mg once daily, adult aspirin once daily, 70/30 insulin 30 unit am & 18 unit pm. Blood sugar is running between 80 and 119, the blood pressure running in 130s/60s. I have ankles & feet swelling in both feet. I took lasix 20mg yesterday am and today am. No change in swelling and caused weakness. Definitely intend to stop lasix no matter what. Tomorrow intend to monitor my BP without norvasc and check swelling. Monday will contact my primary physician for modification of meds as your potential recommendations. I strongly tend to agree with your analysis and recommenbation.. The above meds are from in patient therapy when I was discharged on 11/30/2013. The swelling has been at least 3 weeks. Look forward to your suggestions and input. Will greatly appreciate.
Answered by Dr. Michelle Gibson James 8 hours later
Brief Answer: norvasc dose may need decreasing Detailed Answer: HI The fluid loss from the lasix, if there is no history of fluid overload, would have caused the weakness you experienced . It would have not affected to swelling of the ankles as explained earlier because this occurs by a different mechanism. Amlodipine (norvasc) belongs to the class of calcium channel blockers called dihydropyridine calcium channel blocker. This type of calcium channel blocker is more likely to cause the swelling than the other type. I agree you can monitor your bp without norvasc, though since the dose is 10 mg (the maximum) it is very likely that you need it to keep the bp under control. If the BP increases then the option would be to restart norvasc at a lower dose (5 mg) and either add a thiazide diuretic (not as strong as the lasix to cause weakness but will help with the blood pressure) or alter the lisinopril (this can be increased to compensate for the decreased norvasc). IF there is still swelling with the reduced dose then it would have to be eliminated altogether Please feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor